Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 53, NWS Springfield, MO

May 3, 2017Jasper County, Missouri

NWS Springfield, MO issued this river flood warning at May 3, 2017, 9:25 AM CDT for Jasper County, Missouri. It took effect at May 3, 2017, 4:33 PM CDT. It was in force for 71 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 9:25 AM CDT (14:25 UTC)
In effect from
May 3, 2017, 4:33 PM CDT
Expired
May 6, 2017, 3:34 PM CDT
In force
71 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Jasper County, MO

The river

Written for the forecast point Spring River at Carthage (CHTM7). The gauge peaked at 11.15 ft at May 4, 2017, 1:00 AM CDT.

actionminormoderate5101505/0305/0405/0505/0605/07
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

063 
WGUS43 KSGF 031425
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
925 AM CDT Wed May 3 2017

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Spring River at Carthage affecting Jasper County.
   
.Heavy rainfall this past weekend along with expected additional rainfall
amounts of around 1.50 inches over the next 18 hours will result in sigificant
rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC097-040225-
/O.NEW.KSGF.FL.W.0053.170503T2133Z-170506T2034Z/
/CHTM7.1.ER.170503T2133Z.170504T1200Z.170505T2034Z.NO/
925 AM CDT Wed May 3 2017

...For the Spring River at Carthage...
* At 8:45 AM Wednesday The stage was 7.1 feet. 
* Flood stage is 10.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by late this 
  afternoon and continue to rise to near 13.4 feet by tomorrow 
  morning. The river will fall below flood stage by Friday afternoon.
* Impact...At 14.0 feet...Moderate flooding occurs at the gage site. 
  The levee system closes due to flood waters affecting the north 
  central industrial section of Carthage. Flood waters affect low 
  lying areas and country roads north and west of Carthage along the 
  river. Kellogg Lake Park floods and is closed.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Carthage         10   7.1 Wed 09 AM  13.4  11.9   7.5


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$
6 follow-up statements
023 
WGUS83 KSGF 031716
FLSSGF
Flood Statement
National Weather Service Springfield MO
1216 PM CDT Wed May 3 2017

 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Spring River above Baxter Springs affecting Cherokee County 
  Spring River at Carthage affecting Jasper County 
  Spring River near Waco affecting Jasper County 
   
.Heavy rainfall this past weekend along with expected additional rainfall
through tonight will result in sigificant rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC021-040816-
/O.EXT.KSGF.FL.W.0031.000000T0000Z-170507T0313Z/
/BXTK1.2.ER.170429T2051Z.170501T0415Z.170506T0313Z.NO/
1216 PM CDT Wed May 3 2017

...For the Spring River above Baxter Springs...
* At 12:01 PM Wednesday The stage was 15.2 feet. 
* Flood stage is 14.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.2 feet by 
  tomorrow evening.  The river will fall below flood stage Friday 
  before midnight.
* Impact...At 16.0 feet...The south end of Kiwanis Park floods.  Water
  crosses Mickey Mantle Blvd in the park. Water level rises to the 
  flag pole on the north side of the park.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Baxter Springs   14  15.2 Wed 12 PM  16.3  16.6  12.1


&&


LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471

 

$$

MOC097-040816-
/O.EXT.KSGF.FL.W.0053.170504T0112Z-170506T2000Z/
/CHTM7.1.ER.170504T0112Z.170504T1800Z.170505T2000Z.NO/
1216 PM CDT Wed May 3 2017

...For the Spring River at Carthage...
* At 11:45 AM Wednesday The stage was 8.3 feet. 
* Flood stage is 10.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to 
  rise to near 12.3 feet by tomorrow early afternoon.  The river will
  fall below flood stage by Friday afternoon.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Carthage         10   8.3 Wed 12 PM  12.0  11.5   7.5


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

MOC097-040816-
/O.EXT.KSGF.FL.W.0033.000000T0000Z-170506T1952Z/
/WCOM7.1.ER.170430T0213Z.170430T1800Z.170505T1952Z.NO/
1216 PM CDT Wed May 3 2017

...For the Spring River near Waco...
* At 11:30 AM Wednesday The stage was 16.7 feet. 
* Flood stage is 19.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 21.9 feet by tomorrow evening.  The river will fall below 
  flood stage by Friday early afternoon.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Waco             19  16.7 Wed 11 AM  20.7  20.8  14.2


&&


LAT...LON 3730 9454 3723 9451 3718 9462 3725 9462

 

$$
613 
WGUS83 KSGF 031934
FLSSGF
Flood Statement
National Weather Service Springfield MO
234 PM CDT Wed May 3 2017

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Spring River at Carthage affecting Jasper County 
  Spring River near Waco affecting Jasper County
   
 ...The Flood Warning continues for the following rivers in Kansas...

  Spring River above Baxter Springs affecting Cherokee County 
   
.Heavy rainfall over the last several days will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC021-041034-
/O.CON.KSGF.FL.W.0031.000000T0000Z-170507T0313Z/
/BXTK1.2.ER.170429T2051Z.170501T0415Z.170506T0313Z.NO/
234 PM CDT Wed May 3 2017

...For the The Spring River above Baxter Springs...
 * At  2:15 PM Wednesday The stage was 15.5 feet. 
* Flood stage is 14.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.2 feet by 
  tomorrow evening.  The river will fall below flood stage Friday 
  before midnight.
* Impact...At 16.0 feet...The south end of Kiwanis Park floods.  Water
  crosses Mickey Mantle Blvd in the park. Water level rises to the 
  flag pole on the north side of the park.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Baxter Springs   14  15.5 Wed 02 PM  16.3  16.6  12.1


&&


LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471

 

$$

MOC097-041033-
/O.EXT.KSGF.FL.W.0053.170504T0000Z-170506T2000Z/
/CHTM7.1.ER.170504T0000Z.170504T1800Z.170505T2000Z.NO/
234 PM CDT Wed May 3 2017

...For the Spring River at Carthage...
* At  1:45 PM Wednesday The stage was 9.0 feet. 
* Flood stage is 10.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to 
  rise to near 12.3 feet by tomorrow early afternoon.  The river will
  fall below flood stage by Friday afternoon.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Carthage         10   9.0 Wed 02 PM  12.0  11.5   7.5


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

MOC097-041033-
/O.EXT.KSGF.FL.W.0033.000000T0000Z-170506T0527Z/
/WCOM7.1.ER.170430T0213Z.170430T1800Z.170505T0527Z.NO/
234 PM CDT Wed May 3 2017

...For the Spring River near Waco...
* At  1:30 PM Wednesday The stage was 17.0 feet. 
* Flood stage is 19.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 20.8 feet by tomorrow morning.  The river will fall below 
  flood stage by early Friday morning.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Waco             19  17.0 Wed 01 PM  20.8  17.4  11.8


&&


LAT...LON 3730 9454 3723 9451 3718 9462 3725 9462

 

$$
680 
WGUS83 KSGF 040159
FLSSGF
Flood Statement
National Weather Service Springfield MO
859 PM CDT Wed May 3 2017

 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Spring River above Baxter Springs affecting Cherokee County 
  Spring River at Carthage affecting Jasper County 
  Spring River near Waco affecting Jasper County 
   
.Heavy rainfall from the last several days will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC021-041659-
/O.EXT.KSGF.FL.W.0031.000000T0000Z-170506T0600Z/
/BXTK1.2.ER.170429T2051Z.170501T0415Z.170505T0600Z.NO/
859 PM CDT Wed May 3 2017

...For the Spring River above Baxter Springs...
* At  8:45 PM Wednesday The stage was 15.5 feet. 
* Flood stage is 14.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river will continue to fall to below flood stage by 
  early Friday morning.
* Impact...At 16.0 feet...The south end of Kiwanis Park floods.  Water
  crosses Mickey Mantle Blvd in the park. Water level rises to the 
  flag pole on the north side of the park.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Baxter Springs   14  15.5 Wed 09 PM  13.4   9.6   7.2


&&


LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471

 

$$

MOC097-041659-
/O.EXT.KSGF.FL.W.0053.000000T0000Z-170505T1900Z/
/CHTM7.1.ER.170504T0007Z.170504T0600Z.170504T1900Z.NO/
859 PM CDT Wed May 3 2017

...For the Spring River at Carthage...
* At  8:45 PM Wednesday The stage was 10.4 feet. 
* Flood stage is 10.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.8 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  early afternoon.
* Impact...At 10.0 feet...Minor flooding occurs at the gage site. 
  Flood waters impact State Highway 37 east of Carthage between 
  Avilla and Reeds.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Carthage         10  10.4 Wed 09 PM   8.7   7.1   6.1


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

MOC097-041659-
/O.EXT.KSGF.FL.W.0033.000000T0000Z-170506T0400Z/
/WCOM7.1.ER.170430T0213Z.170430T1800Z.170505T0400Z.NO/
859 PM CDT Wed May 3 2017

...For the Spring River near Waco...
* At  8:30 PM Wednesday The stage was 17.7 feet. 
* Flood stage is 19.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 19.7 feet by tomorrow early afternoon.  The river will
  fall below flood stage by tomorrow late evening.
* Impact...At 19.0 feet...Flood Stage. Roads on the east side of Maple
  Bridge flood. Flood waters impact low areas near Galesburg upstream
  from the Waco forecast point. Blackberry Creek floods due to 
  backwater effects from the Spring River. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Spring River Basin
  Waco             19  17.7 Wed 08 PM  17.7  12.8  10.1


&&


LAT...LON 3730 9454 3723 9451 3718 9462 3725 9462

 

$$
094 
WGUS83 KSGF 040821
FLSSGF
Flood Statement
National Weather Service Springfield MO
321 AM CDT Thu May 4 2017



 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Spring River above Baxter Springs affecting Cherokee County 
  Spring River at Carthage affecting Jasper County 
  Spring River near Waco affecting Jasper County 
   
.Heavy rainfall from the last several days will cause river levels 
to remain above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC021-042321-
/O.EXT.KSGF.FL.W.0031.000000T0000Z-170505T1200Z/
/BXTK1.2.ER.170429T2051Z.170501T0415Z.170504T1200Z.NO/
321 AM CDT Thu May 4 2017

...For the Spring River above Baxter Springs...
* At  3:01 AM Thursday The stage was 14.6 feet. 
* Flood stage is 14.0 feet. 

* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 14.5 feet...The north end of Kiwanis Park floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Baxter Springs   14  14.6 Thu 03 AM  12.0   8.9   6.4


&&


LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471

 

$$

MOC097-042321-
/O.EXT.KSGF.FL.W.0053.000000T0000Z-170505T1912Z/
/CHTM7.1.ER.170504T0007Z.170504T0545Z.170504T1912Z.NO/
321 AM CDT Thu May 4 2017

...For the Spring River at Carthage...
* At  2:45 AM Thursday The stage was 10.9 feet. 
* Flood stage is 10.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 10.0 feet...Minor flooding occurs at the gage site. 
  Flood waters impact State Highway 37 east of Carthage between 
  Avilla and Reeds.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Carthage         10  10.9 Thu 03 AM   8.7   7.2   6.2


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

MOC097-042321-
/O.EXT.KSGF.FL.W.0033.000000T0000Z-170505T1800Z/
/WCOM7.1.ER.170430T0213Z.170430T1800Z.170504T1800Z.NO/
321 AM CDT Thu May 4 2017

...For the Spring River near Waco...
* At  3:01 AM Thursday The stage was 18.1 feet. 
* Flood stage is 19.0 feet. 
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 19.0 feet...Flood Stage. Roads on the east side of Maple
  Bridge flood. Flood waters impact low areas near Galesburg upstream
  from the Waco forecast point. Blackberry Creek floods due to 
  backwater effects from the Spring River. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Waco             19  18.1 Thu 03 AM  16.6  10.9   7.4


&&


LAT...LON 3730 9454 3723 9451 3718 9462 3725 9462

 

$$
426 
WGUS83 KSGF 041316
FLSSGF
Flood Statement
National Weather Service Springfield MO
816 AM CDT Thu May 4 2017

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Spring River near Waco affecting Jasper County
 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Spring River at Carthage affecting Jasper County 
   
.Heavy rainfall over the past 5 days has resulted in flooding on area river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC097-050416-
/O.EXT.KSGF.FL.W.0053.000000T0000Z-170505T1454Z/
/CHTM7.1.ER.170504T0007Z.170504T0545Z.170504T1454Z.NO/
816 AM CDT Thu May 4 2017

...For the Spring River at Carthage...
* At 7:45 AM Thursday The stage was 10.4 feet. 
* Flood stage is 10.0 feet. 
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 10.0 feet...Minor flooding occurs at the gage site. 
  Flood waters impact State Highway 37 east of Carthage between 
  Avilla and Reeds.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Carthage         10  10.4 Thu 08 AM   8.0   6.9   6.2


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

MOC097-041346-
/O.CAN.KSGF.FL.W.0033.000000T0000Z-170505T1800Z/
/WCOM7.1.ER.170430T0213Z.170430T1800Z.170502T2237Z.NO/
816 AM CDT Thu May 4 2017

The Flood Warning has been cancelled for The Spring River near Waco.
* At 7:30 AM Thursday The stage was 18.1 feet. 
* Flood stage is 19.0 feet. 
* Forecast...The river is near crest just below flood stage. The river 
   will then fall to 15.5 feet by tomorrow morning.
* Impact...At 19.0 feet...Flood Stage. Roads on the east side of Maple
  Bridge flood. Flood waters impact low areas near Galesburg upstream
  from the Waco forecast point. Blackberry Creek floods due to 
  backwater effects from the Spring River. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Waco             19  18.1 Thu 07 AM  15.5  10.0   6.9


&&


LAT...LON 3730 9454 3723 9451 3718 9462 3725 9462

 

$$
317 
WGUS83 KSGF 041945
FLSSGF
Flood Statement
National Weather Service Springfield MO
245 PM CDT Thu May 4 2017



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Spring River at Carthage affecting Jasper County
   
.Levels along the Spring River at Carthage will continue to 
fall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC097-042015-
/O.CAN.KSGF.FL.W.0053.000000T0000Z-170505T1454Z/
/CHTM7.1.ER.170504T0007Z.170504T0545Z.170504T1619Z.NO/
245 PM CDT Thu May 4 2017

The Flood Warning has been cancelled for  The Spring River at 
Carthage.* At  1:45 PM Thursday The stage was 9.6 feet. 
* Flood stage is 10.0 feet. 
* Forecast...The river will continue to fall to 7.8 feet by tomorrow 
  morning.
* Impact...At 10.0 feet...Minor flooding occurs at the gage site. 
  Flood waters impact State Highway 37 east of Carthage between 
  Avilla and Reeds.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Carthage         10   9.6 Thu 02 PM   7.8   6.6   6.1


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 3, 6:24 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 3, 6:24 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
624 AM CDT Wed May 3 2017

.SHORT TERM...(Today and tonight)
Issued at 215 AM CDT Wed May 3 2017

Showers and storms associated with the storm system moving across
the plains were moving across the Ozarks this morning. THe
convection over the region was developing along the 925mb front
and will continue to fill in to the west and south as the system
slowly shifts to the northeast through today.

Mesoscale models like the HRRR and ARW have been consistent in
moving a band of moderate to heavy rain over the region, mainly
along and north of highway 60 through this morning and into the
day today. Some of the heavier showers early this morning have
already produced near a 1/2 inch of rain. Expectations remain for
1 to 3 inches area wide with some localized amounts around 4
inches possible.

Some of the stronger storms may produce pea to dime size hail,
however, instability is pretty low. The primary concern will once
again be the heavy rain leading to flooding.

The warm front that is helping to focus the current storms will
lift through into the area today helping to continue the rain. The
Flash Flood Watch remains in place with the expectation that we
will likely need to issue warnings through the day and overnight
tonight.

.LONG TERM...(Thursday through Tuesday)
Issued at 215 AM CDT Wed May 3 2017

Rain will be ongoing Thursday as the upper low/trough moves across
the plains and through the Ozarks and the surface low moves
across northern Arkansas. This will place the Ozarks, especially
the Lakes region and the eastern Ozarks in the deformation zone.
Models have begun to indicate a slightly slower progression with
the system, lingering rainfall across Central Missouri and the
eastern Ozarks into Thursday night or even early Friday morning.
Will have to see it this pans out.

Once the system moves east of the Ozarks, the forecast looks dry
through the weekend and for much of next week. Upper level
ridging will assert some control over the area allowing for the
dryer weather. Temperatures will also see a slow rise as we go
through the weekend with middle to upper 70s by early next week.

The later in the week we go next week the weaker the models show
the ridge. This may allow for some shower towards the end of next
week. Will have to wait and see on later model runs on this
though.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 614 AM CDT Wed May 3 2017

Storm system moving across the region will bring showers and
storms along with MVFR to IFR ceilings and visibilities to the
regions terminals through today and overnight tonight. Surface
winds will be gusty with winds shifting from the east to the north
after midnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, May 3, 5:23 AM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
523 AM CDT Wed May 3 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
523 AM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Hail risk.
  Elevated Flooding risk.
  Limited Lightning risk.
  Limited Non thunderstorm wind risk.

DISCUSSION...

Moderate to locally heavy rain and a few thunderstorms will
impact the Ozarks through today. This will bring additional
flooding and flash flooding to southeastern Kansas into western
Missouri by morning with flash flooding expected to continue
through today.

Residual flooding will continue on some low water crossings
across the Missouri Ozarks. The additional rainfall today is
expected to cause some of the regions rivers and streams to once
again see significant rises. Secondary roads near flooded rivers
could be impacted again today. Refer to the Missouri Department
of Transportation travelers map for status updates on highways.

A few storms may also produce small hail early in the day but
organized severe weather is not expected.

Brisk and gusty east to northeast winds can be expected today
with gusts around 30 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Moderate to locally heavy rain and a few thunderstorms will
continue to impact the Ozarks region through Thursday morning and
will lead to an elevated risk of flooding and flash flooding. One
and a half to three inches of rain is expected with the highest
amounts likely occurring north of Highway 60. Localized amounts
approaching four inches may occur across central Missouri
including the Lake of the Ozarks and Rolla region.

Residual flooding will then likely persist for the remainder of
the week.

Brisk and gusty east to northeast winds can be expected Thursday
with gusts around 30 mph.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, May 3, 8:44 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 AM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     FLASH FLOOD      2 N STOTTS CITY         37.14N 93.95W
05/03/2017                   LAWRENCE           MO   DEPT OF HIGHWAYS

            STATE HIGHWAY 97 IS CLOSED DUE TO FLOODING
            FROM THE SPRING RIVER.

&&

BURCHFIELD
Local storm report, May 3, 8:57 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     FLASH FLOOD      4 SSW HALF WAY          37.56N 93.27W
05/03/2017                   POLK               MO   DEPT OF HIGHWAYS

            STATE HIGHWAY YY CLOSED DUE TO FLOODING.

&&

BURCHFIELD
Local storm report, May 3, 8:58 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 AM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     FLASH FLOOD      6 SE BOLIVAR            37.55N 93.34W
05/03/2017                   POLK               MO   DEPT OF HIGHWAYS

            STATE HIGHWAY Y IS CLOSED DUE TO FLOODING.

&&

BURCHFIELD
Local storm report, May 3, 9:00 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     FLASH FLOOD      1 SW PRESTON            37.93N 93.22W
05/03/2017                   HICKORY            MO   DEPT OF HIGHWAYS

            STATE HIGHWAY D IS CLOSED DUE TO FLOODING.

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:35 PM CDTRiver Flood WarningSGFLaclede3 days
May 3, 3:11 AM CDTAreal Flood WarningSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more24 hr
May 3, 3:15 AM CDTAreal Flood WarningSGFChristian, Dallas, Douglas, Greene, Laclede, Ozark and 5 more24 hr
May 3, 3:32 AM CDTAreal Flood WarningSGFDent, Howell, Maries, Oregon, Phelps, Pulaski and 2 more24 hr
May 3, 3:35 AM CDTAreal Flood WarningSGFBenton, Camden, Hickory, Miller, Morgan, St. Clair24 hr
May 3, 4:15 AM CDTFlash Flood WarningSGFChristian, Dade, Greene, Jasper, Lawrence, Newton6 hr
May 3, 4:55 AM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Polk, Vernon6 hr
May 3, 5:47 AM CDTFlash Flood WarningSGFBenton, Camden, Dallas, Hickory, Laclede, Phelps and 3 more6 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.